Alert archive / Montana / Red Flag Warnings in 2012

Red Flag Warning 17, NWS Glasgow, MT

August 1, 20125 counties in Montana

NWS Glasgow, MT issued this red flag warning at Aug 1, 2012, 2:31 PM MDT for 5 counties in Montana. It took effect at Aug 2, 2012, 12:00 PM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2012, 2:31 PM MDT (20:31 UTC)
In effect from
Aug 2, 2012, 12:00 PM MDT
Expired
Aug 2, 2012, 11:00 PM MDT
In force
11 hr
Issued by
NWS Glasgow, MT

Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 64 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1425 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WWUS85 KGGW 012031
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
231 PM MDT WED AUG 1 2012

...POTENT DRY COLD FRONT TO IMPACT NORTHEAST MONTANA THURSDAY
AFTERNOON THROUGH THURSDAY NIGHT...

.A STRONG DRY COLD FRONT ASSOCIATED WITH A PACIFIC TROUGH WILL
BRING GUSTY WINDS...LOW HUMIDITY AND A WIND SHIFT ASSOCIATED WITH
THE COLD FRONT TO NORTHEAST MONTANA THURSDAY AFTERNOON INTO LATE
THURSDAY NIGHT.

MTZ136-137-021000-
/O.UPG.KGGW.FW.A.0014.120802T1800Z-120803T1200Z/
/O.NEW.KGGW.FW.W.0017.120802T1800Z-120803T1200Z/
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
231 PM MDT WED AUG 1 2012

...RED FLAG WARNING IN EFFECT FROM NOON THURSDAY TO 6 AM MDT
FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
136 AND 137...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON THURSDAY TO 6 AM MDT FRIDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONES 136 AND 137.

* WINDS...INCREASING OUT OF THE WEST AT 10 TO 20 MPH AHEAD OF THE
  COLD FRONTAL PASSAGE...GOING NORTHWEST 10 TO 20 MPH WITH GUSTS
  UP TO 25 MPH WITH AND BEHIND THE FRONT THURSDAY AFTERNOON AND
  OVERNIGHT THURSDAY NIGHT.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY SHIFTING WINDS
  AND AMPLE DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE
  GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

MTZ120-122-134-135-021000-
/O.CON.KGGW.FW.A.0014.120802T1800Z-120803T1200Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
231 PM MDT WED AUG 1 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 120...122...134 AND 135...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 
  136 AND 137. 

* WINDS...INCREASING OUT OF THE WEST AT 10 TO 20 MPH AHEAD OF THE
  COLD FRONTAL PASSAGE...GOING NORTHWEST 10 TO 20 MPH WITH GUSTS
  UP TO 25 MPH WITH AND BEHIND THE FRONT THURSDAY AFTERNOON AND
  OVERNIGHT THURSDAY NIGHT.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY SHIFTING 
  WINDS AND AMPLE DRY FUELS WILL CREATE THE POTENTIAL FOR 
  EXPLOSIVE FIRE GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
3 follow-up statements
486 
WWUS85 KGGW 020949
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
349 AM MDT THU AUG 2 2012

...POTENT DRY COLD FRONT TO IMPACT NORTHEAST MONTANA THURSDAY
AFTERNOON THROUGH THURSDAY NIGHT...

.VERY DRY DOWNSLOPE WIND FROM THE SOUTHEAST THIS MORNING
FOLLOWED BY A WINDSHIFT TO THE NORTHEAST AND INCREASE IN SPEEDS
WITH THE PASSAGE OF A COLD FRONT THIS AFTERNOON COULD EASILY LEAD
TO CRITICAL FIRE WEATHER CONDITIONS.

MTZ120-122-021100-
/O.CAN.KGGW.FW.A.0014.120802T1800Z-120803T1200Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-
349 AM MDT THU AUG 2 2012

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 120 AND 122...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE FIRE
WEATHER WATCH. 

WEATHER CONDITIONS ARE NOT ANTICIPATED TO BECOME CRITICAL ACROSS
ZONES 120 AND 122 AND THEREFORE THE FIRE WEATHER WATCH WAS
CANCELLED.

$$

MTZ134-135-022200-
/O.UPG.KGGW.FW.A.0014.120802T1800Z-120803T1200Z/
/O.EXB.KGGW.FW.W.0017.120802T1800Z-120803T0600Z/
NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES-
349 AM MDT THU AUG 2 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
134 AND 135...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONES 134 AND 135.

* WINDS...LIGHT FROM THE SOUTHEAST DURING THE MORNING... SHIFTING
  TO THE NORTHEAST AND INCREASING TO 15 TO 20 MPH WITH GUSTS NEAR
  30 MPH ALONG A FRONTAL PASSAGE DURING THE AFTERNOON.

* RELATIVE HUMIDITY...BETWEEN 17 AND 24 PERCENT.

* UNCERTAINTY...TIMING OF THE FRONTAL PASSAGE DURING THE LATER
  AFTERNOON IS THE CURRENT BEST GUESS. BUT THIS COULD EASILY SHIFT
  TO EARLIER IN THE AFTERNOON IF STRENGTH OF THE COLD FRONT IS
  GREATER THAN INITIALLY SUGGESTED.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...SHIFTING GUSTY WINDS
  AND AMPLE DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE
  GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

MTZ136-137-022200-
/O.CON.KGGW.FW.W.0017.120802T1800Z-120803T1200Z/
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
349 AM MDT THU AUG 2 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM MDT
FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
136 AND 137...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM MDT
FRIDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 136 AND 137.

* WINDS...LIGHT FROM THE SOUTHEAST DURING THE MORNING... SHIFTING
  TO THE NORTHEAST AND INCREASING TO 15 TO 20 MPH WITH GUSTS NEAR
  30 MPH ALONG A FRONTAL PASSAGE DURING THE AFTERNOON.

* RELATIVE HUMIDITY...BETWEEN 12 AND 20 PERCENT.

* UNCERTAINTY...TIMING OF THE FRONTAL PASSAGE DURING THE LATER
  AFTERNOON IS THE CURRENT BEST GUESS. BUT THIS COULD EASILY SHIFT
  TO EARLIER IN THE AFTERNOON IF STRENGTH OF THE COLD FRONT IS
  GREATER THAN INITIALLY SUGGESTED.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...SHIFTING GUSTY WINDS
  AND AMPLE DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE
  GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
321 
WWUS85 KGGW 022159
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
359 PM MDT THU AUG 2 2012

...POTENT DRY COLD FRONT TO IMPACT NORTHEAST MONTANA THURSDAY
AFTERNOON THROUGH THURSDAY NIGHT...

MTZ136-137-031200-
/O.CON.KGGW.FW.W.0017.000000T0000Z-120803T1200Z/
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
359 PM MDT THU AUG 2 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 136 AND
137...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 136 AND 137.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT WILL START TO RECOVER
  BY THIS EVENING. CRITICAL CONDITIONS MAY CONTINUE OVERNIGHT...AS
  NORTHWEST WINDS STAY STRONG. 

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...SHIFTING GUSTY 
  WINDS AND AMPLE DRY FUELS WILL CREATE THE POTENTIAL FOR 
  EXPLOSIVE FIRE GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

MTZ134-135-030600-
/O.CON.KGGW.FW.W.0017.000000T0000Z-120803T0600Z/
NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES-
359 PM MDT THU AUG 2 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 134 AND
135...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONES 134 AND 135.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT WILL BEGIN TO RECOVER
  LATER THIS EVENING.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...SHIFTING GUSTY 
  WINDS AND AMPLE DRY FUELS WILL CREATE THE POTENTIAL FOR 
  EXPLOSIVE FIRE GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
034 
WWUS85 KGGW 030500
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1100 PM MDT THU AUG 2 2012

MTZ136-137-030600-
/O.CAN.KGGW.FW.W.0017.000000T0000Z-120803T1200Z/
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
1100 PM MDT THU AUG 2 2012

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 136 AND 137...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED
FLAG WARNING. 

PASSAGE OF A COLD FRONT HAS RAISED RELATIVE HUMIDITIES AND ALLOWED
WINDS TO SUBSIDE SLIGHTLY. IN ADDITION... RADAR ECHOS ARE SHOWING
RAIN SHOWERS DEVELOPING WHICH COULD PRODUCE WETTING RAINS.
THEREFORE... THE RED FLAG WARNING HAS BE CANCELLED.

$$

MTZ134-135-030600-
/O.CAN.KGGW.FW.W.0017.000000T0000Z-120803T0600Z/
NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES-
1100 PM MDT THU AUG 2 2012

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 134 AND 135...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED
FLAG WARNING. 

PASSAGE OF A COLD FRONT HAS RAISED RELATIVE HUMIDITIES AND ALLOWED
WINDS TO SUBSIDE SLIGHTLY. IN ADDITION... RADAR ECHOS ARE SHOWING
RAIN SHOWERS DEVELOPING WHICH COULD PRODUCE WETTING RAINS.
THEREFORE... THE RED FLAG WARNING HAS BE CANCELLED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Aug 1, 1:59 PM MDT, 32 minutes earlier.

Area forecast discussion, Aug 1, 1:59 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
159 PM MDT WED AUG 1 2012

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH FRIDAY...
A CLASH OF AIRMASSES ARE OCCURRING ACROSS THE NORTHERN ZONES THIS
AFTERNOON WITH A WARM/DRY AIRMASS MOVING IN FROM THE SOUTH WHILE A
NW PUSH HAS MOVED INTO THE NW ZONES. COOLER/MORE HUMID AIRMASS HAVE
BEEN OVER THE EASTERN ZONES TODAY. A SEVERE THUNDERSTORM DEVELOPED
ON THE TRIPLE POINT IN SOUTHERN SASK NEAR SWIFT CURRENT ABOUT NOON
AND IS MOVING SOUTHEAST...POISED TO POSSIBLY BRING SEVERE WEATHER
OVER THE NE ZONES FOR THE REMAINDER OF THE AFTERNOON.

 THE WARM AND DRY AIRMASS WILL BE BEST ESTABLISHED OVER THE SW ZONES
BUT LIGHT WINDS AND HIGHER HUMIDITY WILL BE IN PLACE OVER THE
EASTERN ZONES. SURFACE LOW PRESSURE OVER S SASK WILL DRAG A COLD
FRONT EAST ACROSS THE AREA AND FIRE UP AFTERNOON THUNDERSTORMS NEAR
THE NORTH DAKOTA BORDER.

THEN THE NEXT BIG SYSTEM WILL BE DROPPING IN FROM THE NORTHWEST.
CLOUDS OVERSPREAD THE AREA THURSDAY NIGHT WITH RAINSHOWERS TO ARRIVE
FRIDAY. TEMPS WILL BE SIGNIFICANTLY COOLER WITH HIGHS ABOUT 15
DEGREES BELOW NORMAL. JAMBA

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...
JUST FEW SLIGHT CHANGES TO THE EXTENDED FORECAST BY SLIGHTLY
ADJUSTING THE POPS FOR SATURDAY AND THEN AGAIN ON MONDAY NIGHT AND
TUESDAY. THERE IS STILL NOT MUCH IN THE WAY OF MODEL AGREEMENT SO
THE EXTENDED MODELS SEEM TO BE DIFFERING ON SOLUTIONS FROM THE
12Z TO THE OOZ RUN. THE ECMWF IS TRYING TO SHOW SOME KIND OF
BLOCKING PATTERN FROM MONDAY THROUGH WEDNESDAY WHILE THE GFS SHOWS
A LARGE RIDGE OVER THE NORTHERN ROCKIES. RSMITH
PREVIOUS DISCUSSION...SYNOPTIC SET UP... A LARGE TROUGH OF
COOLER AIR HAS FORMED AS A SPUR OFF THE HUDSON BAY LOW AND
COMBINED A WITH A SHORTWAVE MEANDERING DOWN FROM CENTRAL ALBERTA.
THIS SHOULD SPILL COOL AIR AND SHOWERS INTO SOUTHERN SASKATCHEWAN
AND NORTHEAST MONTANA THEN SLOWLY EXIT TOWARD THE DAKOTAS. TO THE
SOUTH A SUPPRESSED DOME OF HOT HIGH PRESSURE SETS OVER THE DESERT
SOUTHWEST AND REACHES UP TO ABOUT CENTRAL WYOMING. A LARGE RIDGE
EXTENDS UP FROM THIS DOME THROUGH THE PACIFIC NORTHWEST... BRITISH
COLUMBIA... AND INTO THE NORTHWEST TERRITORIES.

FRIDAY NIGHT... THE TROUGH OF COOLER AIR WILL BEGIN EXITING THE
AREA AS SOME WRAP AROUND PRECIP DROPS DOWN BRIEFLY ACROSS THE
NORTHERN SECTIONS OF THE CWA. NOT ANTICIPATING VERY MUCH RAIN AND
RAIN SHOULD ALSO BE HIT OR MISS FOR AREAS THAT DO EXPERIENCE IT.
THE HEAT DOME WILL BEGIN TO BUILD INTO THE PACIFIC NORTHWEST AS THE
TROUGH EXITS TO THE EAST.

SATURDAY THROUGH MONDAY... ANTICIPATED NORTHWEST FLOW PATTERN TO
SLOWLY TRANSITION TO A RIDGE AS IT ARRIVES. CONDITIONS SHOULD
REMAIN DRY THROUGH THIS SET OF PERIODS. WITH A SLOW WARMING
PATTERN THAT SHOULD SPIKE SUNDAY NIGHT OR MONDAY MIDDAY.

MONDAY NIGHT ONWARD... MODELS CONFIDENCE BREAKS DOWN AT THIS
POINT. 12Z EC WANTS TO PLACE US IN SOUTHWEST FLOW AS A HEAT DOME
BREAKS DOWN ACROSS THE FAR WESTERN PART OF THE CONTINENT AND A
COLD PUSH ARRIVES FROM THE CANADIAN PLAINS AGAIN. HOWEVER THE 12Z
EC APPEARS TO GIVE NO REASONING FOR THE HEAT DOME BREAKDOWN ACROSS
THE FAR WEST. THEREFORE I'M MORE INCLINED TO AGREE WITH THE 00Z
GFS WHICH MAINTAINS THIS DOME AND PLACES NEMONT BACK IN DRIER
NORTHWESTERN FLOW. NEWER 00Z EC ALSO APPEARS TO HAVE PULLED INTO
THIS LINE OF LOGIC AS WELL. THE STRENGTH OF THE COLD CANADIAN
PLAINS PUSH IS ALSO UNKNOWN AND THEREFORE COULD BE WARMER DRIER
AND LESS WINDY... OR COOLER MORE UNSTABLE AND WINDY DEPENDING ON
THE TRUE ORIGIN OF THE AIRMASS. HAVE SPLIT THE DIFFERENCE FOR NOW
THROUGH TUESDAY NIGHT. WEDNESDAY TOWARD THE END WILL VERY LIKELY
TRANSITION BACK TO A RIDGE IF THE HEAT DOME TO THE WEST REMAINS
UP. GAH

&&

.AVIATION...
WESTERLY WINDS WILL CONTINUE ACROSS ALL TERMINALS BEHIND A
SURFACE TROUGH ACROSS EASTERN MONTANA. SOME SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AT THE KSDY TERMINAL THIS AFTERNOON AND
EVENING. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE. RSMITH

&&

.FIRE WEATHER...
A POTENT COLD FRONT ASSOCIATED WITH A PACIFIC TROUGH WILL
EFFECTIVELY BREAK DOWN THE UPPER RIDGE...DRIVING A MAINLY DRY COLD
FRONT THROUGH NORTHEAST MONTANA ON THURSDAY. A FIRE WEATHER
WATCH IS IN EFFECT FOR LOW HUMIDITY AND GUSTY SHIFTING WINDS
ASSOCIATED WITH THE COLD FRONT FROM THURSDAY AFTERNOON THROUGH
THURSDAY NIGHT. FIRE WEATHER ZONES 135 AND 136 HAVE BEEN UPGRADED
TO A RED FLAG WARNING. GILCHRIST/JAMBA

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON THURSDAY TO 6 AM MDT FRIDAY FOR
MTZ136-137.

FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT FOR MTZ120-122-134-135.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 1, 2:21 PM MDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
221 PM MDT WED AUG 1 2012

MTZ016-017-020-023>027-059>061-021200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY-
221 PM MDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A POTENT COLD FRONT ASSOCIATED WITH A PACIFIC TROUGH WILL
EFFECTIVELY BREAK DOWN THE UPPER RIDGE...DRIVING A DRY COLD FRONT
THROUGH NORTHEAST MONTANA ON THURSDAY. A FIRE WEATHER WATCH
REMAINS IN EFFECT FOR LOW HUMIDITY AND GUSTY SHIFTING WINDS
ASSOCIATED WITH THE COLD FRONT FROM THURSDAY AFTERNOON THROUGH
THURSDAY NIGHT FOR ALL OF NORTHEAST MONTANA.

NORTHWEST WINDS 15 TO 25 MPH ARE EXPECTED ON FRIDAY. A LAKE WIND
ADVISORY MAY BE NEEDED FOR FORT PECK LAKE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ021-022-021200-
PETROLEUM-GARFIELD-
221 PM MDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A POTENT COLD FRONT ASSOCIATED WITH A PACIFIC TROUGH WILL
EFFECTIVELY BREAK DOWN THE UPPER RIDGE...DRIVING A DRY COLD FRONT
THROUGH NORTHEAST MONTANA ON THURSDAY. A RED FLAG WARNING IS IN
EFFECT FOR LOW HUMIDITY AND GUSTY SHIFTING WINDS ASSOCIATED WITH
THE COLD FRONT FROM THURSDAY AFTERNOON THROUGH THURSDAY NIGHT FOR
ALL OF NORTHEAST MONTANA.

NORTHWEST WINDS 15 TO 25 MPH ARE EXPECTED ON FRIDAY. A LAKE WIND
ADVISORY MAY BE NEEDED FOR FORT PECK LAKE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ018-019-062-021200-
DANIELS-SHERIDAN-EASTERN ROOSEVELT-
221 PM MDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE AREA THIS
AFTERNOON. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL AND
DAMAGING WINDS THROUGH 6 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A POTENT COLD FRONT ASSOCIATED WITH A PACIFIC TROUGH WILL
EFFECTIVELY BREAK DOWN THE UPPER RIDGE...DRIVING A DRY COLD FRONT
THROUGH NORTHEAST MONTANA ON THURSDAY. A FIRE WEATHER WATCH
REMAINS IN EFFECT FOR LOW HUMIDITY AND GUSTY SHIFTING WINDS
ASSOCIATED WITH THE COLD FRONT FROM THURSDAY AFTERNOON THROUGH
THURSDAY NIGHT FOR ALL OF NORTHEAST MONTANA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 1, 2:23 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
223 PM MDT WED AUG 1 2012

MTZ018-019-061-012130-
DANIELS-SHERIDAN-VALLEY-
223 PM MDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN VALLEY COUNTY IN NORTHEAST MONTANA...
  WESTERN SHERIDAN COUNTY IN NORTHEAST MONTANA...
  DANIELS COUNTY IN NORTHEAST MONTANA...

UNTIL 330 PM MDT.

AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTH OF PEERLESS...MOVING SOUTHEAST AT
30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
   PEERLESS...
   SCOBEY...
   FLAXVILLE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4878 10486 4856 10566 4857 10570 4899 10635
      4901 10631 4900 10526
TIME...MOT...LOC 2023Z 310DEG 26KT 4899 10577

GILCHRIST
WEATHER.GOV/GLASGOW

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 9:46 PM MDTFire Weather WatchGGWDaniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more30 hr
Aug 1, 7:27 AM MDTSpecial Weather StatementGGWValley48 min
Aug 1, 2:23 PM MDTSpecial Weather StatementGGWDaniels67 min
Aug 1, 2:37 PM MDTSevere Thunderstorm WarningGGWDaniels53 min
Aug 1, 3:25 PM MDTSevere Thunderstorm WarningGGWDaniels, Roosevelt, Sheridan65 min
Aug 1, 4:26 PM MDTSevere Thunderstorm WarningGGWRichland, Roosevelt49 min

Nearby

Red Flag Warnings in Montana, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.